A 60-year-old white man with ESRD secondary to hypertension developed the acute onset of painful erythematous indurated plaques on the posterior arms, buttocks, and posterior thighs 6 days after vascular rejection of a cadaveric kidney transplant due to renal vein thrombosis. One day prior to the cutaneous eruption, the patient developed hypovolemic shock and respiratory failure and was successfully resuscitated with pressor medications, 10 U of red blood cells, and intravenous fluids free of calcium. His medications at the onset of the skin findings included erythropoietin (Epogen; Amgen Inc, Thousand Oaks, Calif) (10 000 U 3 times a week administered with each hemodialysis), lansoprazole (Prevacid; TAP Pharmaceuticals Inc, Lake Forest, Ill), prednisone, iron, ascorbic acid, and topical nystatin. An antithrombin III (58%; reference range, 69%-132%) and factor II deficiency (36%; reference range, 50%-200%) coagulopathy was identified as the likely cause of the vascular complication. He had negative findings for antinuclear and anticardiolipin antibodies and had normal findings for proteins C and S. Radiographs of the upper extremities showed no evidence of calcification. Pertinent laboratory data included calcium, 8.7 mg/dL (2.2 mmol/L) (reference range, 8.5-10.5 mg/dL [2.1-2.6 mmol/L]); phosphorus, 12.2 mg/dL (3.9 mmol/L) (reference range, 2.5-4.5 mg/dL [0.8-1.4 mmol/L]); calcium-phosphorus index, 106; and parathyroid hormone, 146 pg/mL (reference range, 10-65 pg/mL).